New Mexico, 2006

Flash Flood in New Mexico, June 22, 2006

June 22, 2006 · NWS MAF · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 22, 4:25 PM MST, 4 hours 25 minutes earlier.

Area forecast discussion, Jun 22, 4:25 PM MST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
625 PM CDT THU JUN 22 2006

.UPDATE...
SCATTERED TO NUMEROUS THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE
NORTHERN PERMIAN BASIN IMMEDIATELY BEHIND AN OUTFLOW BOUNDARY THAT
IS RAPIDLY PUSHING SOUTHWARD ACROSS THE PERMIAN BASIN. WENT AHEAD
AND INCREASED POPS TO HIGH-END CHANCE TO LIKELY ACROSS THE NORTHERN
BASIN/WESTERN LOW ROLLING PLAINS...WHILE INCREASING POPS INTO CHANCE
CATEGORY ACROSS THE REMAINDER OF THE BASIN. KEPT A CHANCE OF
CONVECTION IN ACROSS THE WEST AS SCATTERED STORMS ARE
PERSISTING...WITH ADDITIONAL DEVELOPMENT NOTED WEST OF THE GUADALUPE
MOUNTAINS. WE HAVE INCREASED QPF CONSIDERABLY ACROSS THE NORTHEAST
WITHIN THE REGION OF HIGHEST POPS.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

21/70/75
Hazardous weather outlook, Jun 22, 12:04 PM MST, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
204 PM CDT THU JUN 22 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-231000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
204 PM CDT THU JUN 22 2006 /104 PM MDT THU JUN 22 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS
THE HIGHER TERRAIN OF SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO...
INCLUDING THE IMMEDIATE ADJACENT PLAINS. THIS ACTIVITY SHOULD
DIMINISH DURING THE EVENING. THUNDERSTORMS WILL BE POSSIBLE
TONIGHT ACROSS THE PERMIAN BASIN...ESPECIALLY NORTHERN AREAS...AS
THUNDERSTORMS DEVELOP AND MOVE IN FROM THE NORTH. A FEW STORMS
COULD BE SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. IN
ADDITION BRIEF HEAVY RAINFALL WILL OCCUR WITH FREQUENT CLOUD TO
GROUND LIGHTNING IN THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, Jun 22, 8:40 PM MST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1040 PM CDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     LAKEWOOD                32.62N 104.35W
06/22/2006                   EDDY               NM   AMATEUR RADIO

            METAL ROOF TO OUTDOOR SHOP REMOVED BY WIND GUSTS
            ESTIMATED TO BE 50 TO 55 MPH.

&&

70

The radar

The Holloman AFB radar (KHDX), 183 km away, was scanning. The volume nearest the first event began at 03:52 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Eddy

When
June 22, 8:50 PM MST to 11:00 PM MST
Where
Eddy County, Carlsbad
Reported by
GENERAL PUBLIC
Coordinates
32.472, -104.304 (the zone’s center; the record gives no point)

The public reported one foot of water flowing over some of the local roads in Carlsbad.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515001.